MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4717822
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Vomiting (2144); Shaking/Tremors (2515); Syncope/Fainting (4411)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the lay-user/patient contacted lifescan (lfs) usa, alleging that their onetouch ultra 2 meter was displaying inaccurate erratic readings.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged issue started on (b)(6) 2024, at 10 am.The patient received blood glucose readings of ¿60, 500 and 210 mg/dl¿ on the subject meter, within 20 minutes apart from each other.The patient manages their diabetes with insulin (lantus 25 units) and stated that 5 minutes later they increased their dose of insulin by 31 units in response to the alleged issue.At 11 am that same day, the patient started ¿shaking, vomiting and passed out¿.The patient went to the hospital where they were treated by a health care professional (hcp) with a sugar solution.The patient could not recall the dose that was given.During troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject meter, the patient had used an approved sample site to obtain the blood samples and that the patient was following the correct testing procedure.The cca noted that the patient did not have control solution at the time of the call to test the subject system.The cca established that the patient was using expired test strips.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after taking an increased dose of insulin based on alleged inaccurate erratic results obtained with the subject meter and reportedly required medical intervention for an acute low blood glucose excursion.

Brand Name
OT ULTRA 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key20635056
Report Number2939301-2024-00081
Device Sequence Number12613427
Product Code NBW
UDI-Device Identifier00353885008372
UDI-Public00353885008372
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4717822
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/30/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/07/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown